A 63-year-old female asked:
what can cause high tsh level after several years of synthroid (thyroxine) for post ablative (graves) hypothroidism?
1 doctor answer
Dr. Jeffrey Ng answered
30 years experience Family Medicine
Usually low Thyroid : Post ablative hypothyroidism is a condition where the thyroid gland is not functioning well and thus the patient needs more thyroid hormone. A "high tsh" actually mean there is not enough thyroid in the blood, thus an increase in dosage of the synthroid (thyroxine) is needed. Go see your family doctor and he/she will make adjustments and recheck the TSH level. This is very sensitive to thyroid in the body.
Answered on Mar 24, 2019
90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:
People also searched for:
Connect by text or video with a U.S. board-certified doctor now — wait time is less than 1 minute!